Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 17, 2011, 6:50 PM EDT for 4 counties in Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2011, 6:50 PM EDT (22:50 UTC)
- Expired
- May 17, 2011, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Fulton County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 81 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS51 KCTP 172250
SVRCTP
PAC009-013-057-061-172330-
/O.NEW.KCTP.SV.W.0066.110517T2250Z-110517T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 PM EDT TUE MAY 17 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
NORTH CENTRAL FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 730 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR VALLEY-HI...MOVING NORTH AT
30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW ENTERPRISE AROUND 705 PM EDT...
SHY BEAVER AROUND 715 PM EDT...
MARTINSBURG AND CLAYSBURG AROUND 720 PM EDT...
ROARING SPRING AND ENTRIKEN AROUND 725 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 157 AND 175...I-70 BETWEEN
MILE MARKERS 147 AND 148...I-99 BETWEEN MILE MARKERS 12 AND 22.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER. MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM
STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4032 7855 4041 7832 4039 7793 3996 7806
3999 7833
TIME...MOT...LOC 2250Z 169DEG 27KT 4008 7823
$$
FORECASTER: DANGELO3 follow-up statements
347
WWUS51 KCTP 172303
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
703 PM EDT TUE MAY 17 2011
PAC009-013-057-061-172330-
/O.CON.KCTP.SV.W.0066.000000T0000Z-110517T2330Z/
BEDFORD PA-BLAIR PA-FULTON PA-HUNTINGDON PA-
703 PM EDT TUE MAY 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HUNTINGDON...NORTH CENTRAL FULTON...SOUTHERN BLAIR
AND NORTHEASTERN BEDFORD COUNTIES...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED WEST OF SAXTON...OR 15
MILES NORTH OF BREEZEWOOD...MOVING NORTHWEST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHY BEAVER AND ENTRIKEN AROUND 710 PM EDT...
MARTINSBURG AND CLAYSBURG AROUND 715 PM EDT...
ROARING SPRING AND SKI GAP AROUND 720 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 170 AND 175...I-99 BETWEEN
MILE MARKERS 12 AND 22.
THIS WILL ALSO IMPACT ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4006 7838 4032 7855 4041 7832 4039 7793
4003 7804
TIME...MOT...LOC 2302Z 156DEG 34KT 4020 7831
$$
FORECASTER: DANGELO425
WWUS51 KCTP 172319
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT TUE MAY 17 2011
PAC057-172329-
/O.CAN.KCTP.SV.W.0066.000000T0000Z-110517T2330Z/
FULTON PA-
719 PM EDT TUE MAY 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FULTON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4013 7807 4016 7813 4014 7815 4020 7848
4032 7855 4041 7832 4039 7793 4012 7801
TIME...MOT...LOC 2319Z 156DEG 34KT 4035 7840
$$
PAC009-013-061-172330-
/O.CON.KCTP.SV.W.0066.000000T0000Z-110517T2330Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-
719 PM EDT TUE MAY 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HUNTINGDON...SOUTHERN BLAIR AND NORTHEASTERN BEDFORD
COUNTIES...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROARING SPRING...OR 8
MILES SOUTH OF HOLLIDAYSBURG...MOVING NORTHWEST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALTILLO...MARKLESBURG...COALMONT...CASSVILLE...BROAD TOP CITY...
WOODBURY AND SAXTON
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 12 AND 22.
THIS WILL ALSO IMPACT ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4013 7807 4016 7813 4014 7815 4020 7848
4032 7855 4041 7832 4039 7793 4012 7801
TIME...MOT...LOC 2319Z 156DEG 34KT 4035 7840
$$
FORECASTER: DANGELO723
WWUS51 KCTP 172326
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT TUE MAY 17 2011
PAC009-013-061-172335-
/O.EXP.KCTP.SV.W.0066.000000T0000Z-110517T2330Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-
726 PM EDT TUE MAY 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUNTINGDON...
SOUTHERN BLAIR AND NORTHEASTERN BEDFORD COUNTIES WILL EXPIRE AT 730
PM EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. THE STORM
MAY CONTINUE TO PRODUCE WIND GUSTS UP TO 50 MPH FOR A SHORT TIME AS
IT MOVES TO THE NORTH INTO HOLLIDAYSBURG AND ALTOONA...BUT SEVERE
WINDS ARE NO LONGER EXPECTED.
LAT...LON 4013 7807 4016 7813 4014 7815 4020 7848
4032 7855 4041 7832 4039 7793 4012 7801
TIME...MOT...LOC 2325Z 156DEG 34KT 4038 7835
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:31 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 17, 3:31 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 331 PM EDT TUE MAY 17 2011 .SYNOPSIS... A DEEP UPPER-LEVEL TROUGH WILL MOVE VERY SLOWLY NORTHWARD OVER THE CENTRAL APPALACHIANS THROUGH THE END OF THE WEEK. THIS WILL RESULT IN A PROLONGED PERIOD OF CLOUDY AND COOLER WEATHER WITH PERIODS OF MODERATE TO HEAVY RAIN STREAMING NORTHWESTWARD ACROSS CENTRAL PENNSYLVANIA. THIS SYSTEM IS FORECAST TO MOVE OUT TO SEA BY LATE IN THE WEEKEND WHICH SHOULD LEAD TO MODERATING TEMPERATURES AND IMPROVING CONDITIONS FOR THE AREA. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... DEEP MOISTURE AND LAYERED CLOUDS BLANKETED ALL OF CENTRAL PENN AT MID AFTERNOON...WITH RAINFALL CONFINED MAINLY ACROSS THE NW HALF OF THE CWA. A STATIONARY FRONT JUST SOUTH OF THE MASON DIXON LINE SHOULD LIFT A LITTLE MORE TO THE NORTH THROUGH THIS EVENING...BASED ON THE LATEST HRRR'S MIXED LAYER CAPED QUICKLY CLIMBING TO 1000-1500 J/KG BETWEEN 20-23Z TODAY. THIS MAY BE A BIT OVERDONE...CONSIDERING THE SOUTHERN EDGE OF THE THICKER CLOUDS WAS STILL A FEW LAYERS OF COUNTIES SOUTH OF THE MASON DIXON LINE AT 1830Z. HEAVIEST RAIN THROUGH EARLY TONIGHT WILL BE ACROSS THE SOUTHERN TIER COUNTIES OF PENN...BEFORE PIVOTING MORE NORTH AND EAST LATE TONIGHT. HOURLY RAINFALL RATES IN THE BRIEFLY TRAINING BANDS OF HEAVIER SHOWERS /AND POTENTIALLY LOW-TOPPED TSRA/ WILL BE BETWEEN 0.50-1.00 INCH. SPC DAY 1 SLIGHT RISK OUTLOOK COVERS SEVERE COUNTIES IN SCENT PENN...AND WE'LL BE WATCHING THE NWD PROGRESSION OF STORMS FROM NRN VA DURING THE NEXT SEVERAL HOURS AS THIS AREA NEAR AND JUST NORTH OF THE BLYR WARM FRONT IS CONDUCIVE TO BRIEF SUPERCELL STRUCTURE. LATE AFTERNOON TEMPS RANGING FROM THE LOWER TO MID 50S ACROSS THE NW MTNS...TO THE LOWER AND MID 60S IN THE FAR SE...WILL ONLY DROP 3-5 DEG F OVERNIGHT BASED ON THE VERY TIGHT T/TD SPREAD OF JUST 1-2 DEG F...AND EXTENSIVE THICK CLOUD COVER. MOST PLACES OVERNIGHT WILL SEE ADDITIONAL RAINFALL AVERAGING BETWEEN 3 AND 6 TENTHS OF AN INCH...BUT LOCALLY OVER AN INCH IS POSSIBLE FROM THE LOWER SUSQ VALLEY...NWWD TO NEAR KUNV. THIS PERSISTENT RAIN WILL CONTINUE TO PRIME THE GROUND FOR EFFICIENT RUNOFF INTO STREAMS AND CREEKS....SOME OF WHICH WILL APPROACH FLOOD STAGE LATER WED INTO THURSDAY ACROSS THE LOWER SUSQ VALLEY AND ADJACENT PART OF SCENT PENN/AND THE SOUTHERN POCONOS. FLOOD WATCH /ISSUED LATE THIS MORNING/ FOR THE REGION NEAR AND TO THE SE OF INTERSTATE CONTINUES TO LOOK IN GOOD SHAPE FOR LATE TODAY THROUGH WED EVENING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE CUTOFF LOW IS FCST TO WOBBLE NWWD ACROSS THE CENTRAL WEDNESDAY WITH SEVERAL SPOKES OF UPPER ENERGY LIFTING NORTH AND NWWD ON ITS EAST SIDE...BRINGING BANDS OF MODERATE TO HEAVY RAIN...ESPECIALLY ACROSS THE EASTERN THIRD TO HALF OF THE CWA. VERY SIMILAR CONDITIONS /COMPARED TO TODAY/ EXPECTED WEDNESDAY IN THE TEMP/POP AND WIND DEPT. QUITE OBVIOUSLY...THE EXACT DISTRIBUTION OF HEAVIER BANDS OF RAINFALL WILL LIKELY BE THE MAIN DIFFERENCE AND VERY DIFFICULT TO PIN DOWN ATTM...AS THIS TYPE OF SLOW MOVING CUTOFF RESEMBLES THE PRECIP PATTERN ASSOCIATED WITH A SLOWLY DISSIPATING SUMMER-TIME TROPICAL SYSTEM. THE HEAVIEST STORM TOTAL RNFL IS STILL EXPECTED TO FALL OVR THE SE AND ECENT MTNS WITH 48 HOUR STORM TOTAL BASIN-AVG QPF BETWEEN 1.5 AND 3.00 INCHES. LESSER AMTS /BY NEARLY ONE INCH/ ARE FCST FARTHER TO THE NW. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... ACTIVE WEATHER PATTERN CONTINUES FOR MIDWEEK...THOUGH MODELS CONTINUE TO HAVE A GOOD GRASP ON MAIN FEATURES LEADING TO A HIGHER CONFIDENCE FORECAST INTO SAT. LARGE AND STUBBORN UPPER LEVEL LOW OVER THE MID-ATLANTIC WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE NORTHEASTERN QUADRANT OF THE COUNTRY THROUGH FRIDAY...AS IT SHIFTS SLOWLY NORTH INTO THE UPPER OH VLY THUR AND THEN EAST TWD THE MID ATLC COAST. PERSISTENT HI MSTR FLUX INTO ERN/NERN PA VIA DEEP/VERY MOIST SELY FLOW SUGGESTS ANOTHER BROAD AREA OF 0.50 TO 1 INCH QPF OVR 24 HRS ENDING 12Z THUR. COOLER AIR ALOFT WILL BRING A DIURNAL INCREASE IN MORE SHOWERY PRECIPITATION ON THU...WITH A SCT TSTM POSSIBLE. ANY HEAVIER SHOWERS/TSTMS WILL STILL HAVE VERY EFFICIENT RAINFALL GIVEN HIGH DEEP LAYER RH/S AND PWS. SLOWLY DIGGING /AND SLIGHTLY RETROGRADING/ TROUGHING ACROSS EASTERN AND CENTRAL CANADA SHOULD ESCORT THE ERN CLOSED LOW OUT TO SEA BY SUN...WHICH THE GUIDANCE GENERALLY AGREES UPON. THOUGH A FEW SHOWERS COULD LINGER FRI AND SAT...MAINLY IN THE EAST. AN AMPLIFIED UPPER RIDGE SHOULD FOLLOW BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK ACCOMPANIED BY MODERATING TEMPERATURES AND MAINLY DRY CONDS. RIDGE FLATTENS THROUGH MIDWEEK AS SW FLOW DEVELOPS AHEAD OF WAVE PUSHING EWD FROM THE PLAINS STATES. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A NEARLY STATIONARY LOW PRESSURE SYSTEM SOUTH OF PENNSYLVANIA WILL COMBINE WITH A DEEP EAST TO SOUTHEAST FLOW OF MOITS AIR OFF THE WESTERN ATLANTIC TO PRODUCE POOR FLYING CONDS ACROSS MOST OF CENTRAL PA THROUGH AT LEAST MID WEEK. WIDESPREAD IFR/MVFR CONDS ARE EXPECTED THROUGH LATE TODAY/TONIGHT WITH PERIODS OF RAIN /SOME MODERATE TO HEAVY AT TIMES/. TSRA WILL BE POSSIBLE AS FAR NORTH AS A LINE FROM KJST TO KAOO...KMDT AND KMUI LATE TODAY AND THIS EVENING. LOW LEVEL WIND SHEAR WAS INCLUDED AT ALL TAF SITES THROUGH ABOUT THE FIRST HALF OF TONIGHT. OUTLOOK... WED/WED NIGHT...RAIN WITH IFR/LIFR CIGS...AND MVFR TO IFR VSBYS LIKELY. THU- FRI...SCT PM TSRA POSSIBLE. SAT AND SUN...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY EVENING FOR PAZ036-056>059- 063>066. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...RXR/STEINBUGL AVIATION...LAMBERT
Hazardous weather outlook, May 17, 11:42 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1142 AM EDT TUE MAY 17 2011 PAZ004>006-010>012-017>019-037-041-042-045-046-181545- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 1142 AM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL IS POSSIBLE THROUGH THURSDAY WHICH MAY RESULT IN AREAS OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ024>028-033>035-181545- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- 1142 AM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL IS POSSIBLE THROUGH THURSDAY WHICH MAY RESULT IN AREAS OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ036-056>059-063>066-181545- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1142 AM EDT TUE MAY 17 2011 ...FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ049>053-181545- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 1142 AM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL IS POSSIBLE THROUGH THURSDAY WHICH MAY RESULT IN AREAS OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
In the hours before
Special weather statement, May 17, 5:32 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 532 PM EDT TUE MAY 17 2011 PAZ034>036-172215- BEDFORD PA-FRANKLIN PA-FULTON PA- 532 PM EDT TUE MAY 17 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BEDFORD... FRANKLIN AND FULTON COUNTIES... AT 526 PM EDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED SOUTH OF THE MARYLAND BORDER FROM SMITHSBURG TO BERKELEY SPRINGS...MOVING NORTH AT 35 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR ROUZERVILLE AROUND 540 PM...WAYNESBORO AROUND 550 PM...MONT ALTO AROUND 600 PM...CHAMBERSBURG AROUND 610 PM AND HARRISSONVILLE AROUND 620 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 145 AND 183...I-70 BETWEEN MILE MARKERS 147 AND 170...AND I-81 BETWEEN MILE MARKERS 1 AND 20. LAT...LON 4018 7859 4003 7761 3972 7747 3972 7838 FORECASTER: DANGELO
Special weather statement, May 17, 6:14 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT TUE MAY 17 2011
PAZ026-034>036-172300-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
614 PM EDT TUE MAY 17 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BEDFORD...
FULTON...SOUTH CENTRAL HUNTINGDON AND WESTERN FRANKLIN COUNTIES...
AT 610 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GREENCASTLE INTO SOUTHERN FULTON COUNTY...MOVING NORTH AT 25
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR
COVE MILLS AROUND 620 PM...CHAMBERSBURG AROUND 630
PM...MCCONNELLSBURG AROUND 640 PM...UPPER STRASBURG AROUND 650 PM
AND WILLOW HILL AROUND 700 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 157 AND 200...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 3 AND 17.
LAT...LON 4012 7841 4019 7763 3976 7761 3971 7795
3972 7820
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:00 PM EDT | Special Weather Statement | CTP | York | 60 min |
| May 17, 11:13 AM EDT | Flood Watch | CTP | Adams, Bedford, Cumberland, Dauphin, Franklin, Fulton and 6 more | 33 hr |
| May 17, 5:32 PM EDT | Special Weather Statement | CTP | Bedford, Franklin, Fulton | 43 min |
| May 17, 5:45 PM EDT | Areal Flood Advisory | CTP | Bedford, Franklin, Fulton, Somerset | 3 hr |
| May 17, 6:14 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 46 min |
| May 17, 7:23 PM EDT | Special Weather Statement | CTP | Blair | 37 min |
| May 17, 7:47 PM EDT | Areal Flood Advisory | CTP | Blair, Huntingdon | 88 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.